Hi, all. I’m new here. For the last four months or so I’ve had a terrible toothache that at times hurt my cheek and eye. I thought I had an abscessed tooth, then the pain just stopped for about a month. This past week it came back in full force, and felt like someone was stabbing me behind my eye. The doctor said he’s almost certain I have Trigeminal Neuralgia and referred me to a neurologist and prescribed me Tegretol. After he mashed on my face and neck I began to experience the worst pain I’ve ever felt in my life, and it lasted for several hours until finally it subsided. Last night I slept all night, which hasn’t happened in nearly seven months. I’m so glad to have found a community based around this because I’ve been losing my mind since this pain began. Anyways I’m Michael, I’m 26 from South Carolina.
I am so sorry that you have TN. The come and go of the pain which you are feeling is something which is often typical of this disorder. I hope that you will be experiencing more days of pain relief.
Tegretol really works for me. Perhaps when you have been on this medicine for longer, the levels will be right in your blood to give you more relief. Hold on, relief is coming. Are you having trouble adjusting to the tegretol? I had some problems of nausea at first. They faded quickly.
Stick with a doctor who is compassionate, and believes you. He or she can put you on medicine which can really help.
Again, I am sorry that you have this. There are many of us here who can sympathize if there isn’t anyone near by. I will pray for you.
So sorry you are having such a tough time, at such a young age! Hoping the Tegretol works for you. Please keep us posted on how you are doing. If I were you I would continue to rule out any possible dental issues. Including find a dentist or orthodontist that can do a high-resolution CBCT scan of the area and interpret it for you. You might also get some relief from topical anesthetics such as lidocaine, which you can get over the counter. If you are in a severe pain episode, you might contact your doctor about trying an opiod, it has been a lifesaver for me. Difficult to get in these times, but most are willing to give you a few for really bad pain episodes.
Thanks for the suggestions. I’d like to avoid opioids as much as possible, I’ve struggled with addiction my entire adult life and have been clean now for 17 months. While I was never hooked on pain pills, I know where that road leads. If it’s the only option I’d consider it but until then I’d rather not.
So I began taking Tegretol 11 days ago. Today both outer biceps have a rash, and I’ve felt a bit sick. Any suggestions?
CALL THE DOCTOR IMMEDIATELY.
One rare side effect of Tegretol is a serious and potentially fatal skin reaction called Stevens-Johnson syndrome and/or toxic epidermal necrolysis. This serious skin rash usually occurs within the first few months of taking Tegretol.
IT CAN BE FATAL AS IT HAPPENS INSIDE AND OUTSIDE YOUR BODY.
Pure oxygen helped me and when the Pain got to where I was screaming, I would get an Imitrex and spray it in my nose (on the side of the attack). Imitrex also comes in an epic-pen. It is NOT a narcotic and works fast.
epipen. It kept coming up with the wrong spelling.
A miracle… VERAPAMIL 240 MG AND TOPOMAX 25MG
BEEN DOING GREAT FOR 5 YEARS